Visit our Location
B-148 Sector 108, Noida
Give us a Call
8800173172
Send us a Message
subhashchanana@gmail.com
Opening Hours
24 Hours
Drugs Overdosing

Drug Overdosing

Overdoses of drugs or chemicals can be either accidental or intentional. Drug overdoses occur when a person takes more than the medically recommended dose of a prescription or over-the-counter drug. However, some people may be more sensitive to certain medications so that the high end of the therapeutic range of a drug may be toxic for them.

 

Illicit drugs, used to get high, may be taken in overdose amounts when a person’s metabolism cannot detoxify the drug fast enough to avoid unintended side effects.

 

Exposure to chemicals, plants, and other toxic substances that can cause harm are called poisonings. The higher the dose or the longer the exposure, the worse the poisoning. Two examples are carbon monoxide poisoning and mushroom poisoning.

 

CAUSES-

 

The cause of a drug overdose is either by accidental overuse or by intentional misuse. Accidental overdoses result from either a young child or an adult with impaired mental abilities swallowing a medication left within their grasp. An adult (especially elderly persons or people taking many medications) can mistakenly ingest the incorrect medication or take the wrong dose of a medication. Purposeful overdoses are for a desired effect, either to get high or to harm oneself.

 

  • Young children may swallow drugs by accident because of their curiosity about medications they may find. Children younger than 5 years (especially 6 months to 3 years) tend to place everything they find into their mouths. Drug overdoses in this age group are generally caused when someone accidentally leaves a medication within the child’s reach. Toddlers, when they find medications, often share them with other children. Therefore, if you suspect an overdose in one child while other children are around, those other children may have taken the medication too.

 

 

  • Adolescents and adults are more likely to overdose on one or more drugs in order to harm themselves. Attempting to harm oneself may represent a suicide attempt. People who purposefully overdose on medications frequently suffer from underlying mental health conditions. These conditions may or may not have been diagnosed before.

 

 

SYMPTOMS-

 

Drugs have effects on the entire body. Generally, in an overdose, the effects of the drug may be a heightened level of the therapeutic effects seen with regular use. In overdose, side effects become more pronounced, and other effects can take place, which would not occur with normal use. Large overdoses of some medications cause only minimal effects, while smaller overdoses of other medications can cause severe effects, possibly death.

 

  • Problems with vital signs (temperature, pulse rate, respiratory rate, blood pressure) are possible and can be life-threatening. Vital sign values can be increased, decreased, or completely absent.

 

  • Sleepiness, confusion, and coma are common and can be dangerous if the person breathes vomit into the lungs (aspiration).

 

  • Skin can be cool and sweaty, or hot and dry.

 

  • Seizures (convulsions) may occur.

 

  • Chest pain is possible and can be caused by heart or lung damage. Shortness of breath may occur. Breathing may get rapid, slow, deep, or shallow.

One comment on “Drug Overdosing

  1. Hi, this is a comment.
    To get started with moderating, editing, and deleting comments, please visit the Comments screen in the dashboard.
    Commenter avatars come from Gravatar.

Leave a Reply

Your email address will not be published. Required fields are marked *